Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Men's Health

Sexual dysfunction

09/19/2007

Question:

I am taking effexor and benicar for depression and high blood pressure I have experienced softer erections that do not last and less enjoyment in sex. I still have a strong sexual desire but cannot perform satisfactorly. Is this because of the medications? Is there anything I can do or be prescribed to make this better?

Answer:

Benicar is not thought to have sexual side effects.  Effexor may have some sexual effects.  You may wish to speak to the prescribing doctor to possibly discuss changing the effexor.

For more information:

Go to the Men's Health health topic, where you can:

Response by:

Allen D Seftel, MD Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University